Alert archive / Oklahoma / River Flood Advisories in 2016
River Flood Advisory 9, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at May 25, 2016, 2:46 PM CDT for Cherokee County, Delaware County, Oklahoma. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2016, 2:46 PM CDT (19:46 UTC)
- Expired
- May 26, 2016, 1:00 PM CDT
- In force
- 22 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Cherokee County, OK, Delaware County, OK
The radar
The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint Creek (OK) near Kansas (KNSO2). The gauge peaked at 8.24 ft at May 25, 2016, 2:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
032 WGUS84 KTSA 251946 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 246 PM CDT WED MAY 25 2016 ...The National Weather Service in Tulsa has issued a Flood Advisory for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County Flint Creek near Kansas affecting Cherokee and Delaware Counties OKC021-260346- /O.NEW.KTSA.FL.Y.0008.160525T1946Z-160528T1400Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 246 PM CDT WED MAY 25 2016 The National Weather Service in Tulsa has issued a * Flood Advisory for The Illinois River near Tahlequah. * At 2:00 PM Wednesday, the stage was 5.9 feet. * Action stage is 9.0 feet. * Flood stage is 11.0 feet. * Forecast...The river will rise to near 9.4 feet late tonight, which is below flood stage. The river will then fall, but is expected to start rising again Thursday evening. This will result in a second crest near 9.8 feet by Friday morning. * Impact...At 9.0 feet, no flooding occurs but all recreational floating along the Illinois River ceases at and above 9.5 feet. && LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485 $$ OKC021-041-260345- /O.NEW.KTSA.FL.Y.0009.160525T1946Z-160526T1800Z/ /KNSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 246 PM CDT WED MAY 25 2016 The National Weather Service in Tulsa has issued a * Flood Advisory for The Flint Creek near Kansas. * At 2:30 PM Wednesday, the stage was 8.3 feet. * Action stage is 8.0 feet. * Flood stage is 11.0 feet. * Forecast...The river will rise to near 8.5 feet by late tonight, which is below flood stage. * Impact...At 8.0 feet, Flint Creek threatens individual campsites and becomes dangerous for recreational floating. && LAT...LON 3619 9483 3607 9482 3620 9456 3630 9461 $$
1 follow-up statement
762 WGUS84 KTSA 260447 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 1147 PM CDT WED MAY 25 2016 ...The Flood Advisory is cancelled for the following rivers in Oklahoma... Flint Creek near Kansas affecting Cherokee and Delaware Counties OKC021-041-260517- /O.CAN.KTSA.FL.Y.0009.000000T0000Z-160526T1800Z/ /KNSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1147 PM CDT WED MAY 25 2016 The Flood Advisory is cancelled for The Flint Creek near Kansas. * At 11:30 PM Wednesday, the stage was 7.3 feet. * Action stage is 8.0 feet. * Flood stage is 11.0 feet. * Forecast...The river crested below flood stage at 8.3 feet and will continue falling. * Impact...At 8.0 feet, Flint Creek threatens individual campsites and becomes dangerous for recreational floating. && LAT...LON 3619 9483 3607 9482 3620 9456 3630 9461 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 25, 11:19 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 25, 11:19 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 1119 AM CDT WED MAY 25 2016 ...UPDATE... .DISCUSSION... Convective line, currently moving into southeast Oklahoma/west- central Arkansas, continues to weaken late this morning with outflow boundary located just south of Interstate 40. Boundary will begin to lift back north this afternoon and could provide the focus for a few isolated thunderstorms although low level forcing will be weak. Any storms that do develop would likely be severe given the amount of instability expected/modest deep layer shear. Update has been sent to reflect current thinking, however additional updates will likely be needed for shorter term trends. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....10
Hazardous weather outlook, May 25, 12:55 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1255 PM CDT WED MAY 25 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1255 PM CDT WED MAY 25 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEASTERN OKLAHOMA GENERALLY WEST OF HIGHWAY 75. ONSET...LATE AFTERNOON OR EARLY EVENING. TORNADO. RISK...LIMITED. AREA...NORTHEASTERN OKLAHOMA GENERALLY WEST OF HIGHWAY 75. ONSET...LATE AFTERNOON OR EARLY EVENING. DISCUSSION... A FEW ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP BY LATE AFTERNOON ACROSS PORTIONS OF NORTH-CENTRAL OKLAHOMA ALONG A RESIDUAL BOUNDARY LEFT OVER FROM AN EARLIER THUNDERSTORM COMPLEX. A FEW OF THESE STORMS COULD MOVE INTO PORTIONS OF NORTHEAST OKLAHOMA BY LATE AFTERNOON OR EARLY EVENING...GENERALLY WEST OF HIGHWAY 75. ANY STORMS THAT DEVELOP WILL BE SEVERE WITH VERY LARGE HAIL...DAMAGING WINDS, INCLUDING A FEW TORNADOES. THE CHANCE OF THUNDERSTORM DEVELOPMENT HOWEVER WILL REMAIN LOW...LIMITING THE OVERALL SEVERE THREAT. ADDITIONAL SEVERE STORMS MAY DEVELOP ALONG THE DRY LINE TO OUR WEST AND EVENTUALLY MOVE INTO THE AREA TONIGHT...THOUGH CONFIDENCE IN THIS HAPPENING REMAINS LOW. DUE TO THE EXPECTED DEGREE OF INSTABILITY HOWEVER...ANY STORMS THAT MIGHT OCCUR THIS AFTERNOON THROUGH TONIGHT WILL POSE A THREAT OF VERY LARGE HAIL AND DAMAGING WIND GUSTS ALONG WITH LOCALLY HEAVY RAINFALL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY THROUGH TUESDAY...SEVERE THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... DAILY THUNDERSTORM CHANCES WILL CONTINUE THIS WEEK INTO EARLY NEXT WEEK. INSTABILITY WILL REMAIN HIGH ACROSS THE SOUTHERN PLAINS...SUPPORTING PERIODIC CHANCES FOR AT LEAST ISOLATED SEVERE WEATHER. HOWEVER...THE FOCUS FOR MORE WIDESPREAD SEVERE WEATHER WILL REMAIN WEST AND NORTH OF THE AREA THROUGH THURSDAY. A STRONGER STORM SYSTEM WILL MOVE THROUGH THE AREA FRIDAY...RAISING THE POTENTIAL FOR MORE WIDESPREAD SEVERE WEATHER ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. IN ADDITION...AT LEAST LOCALIZED FLASH FLOODING WILL BE POSSIBLE DUE TO THE HIGH AMOUNTS OF MOISTURE AVAILABLE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 25, 8:46 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 846 AM CDT WED MAY 25 2016 ARZ001-010-011-019-OKZ069-251445- WASHINGTON AR-CRAWFORD AR-BENTON AR-MADISON AR-ADAIR OK- 846 AM CDT WED MAY 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...NORTH CENTRAL CRAWFORD...SOUTHEASTERN BENTON...WASHINGTON AND EAST CENTRAL ADAIR COUNTIES UNTIL 945 AM CDT... AT 846 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 2 MILES WEST OF TONTITOWN TO 5 MILES SOUTHEAST OF BARON. MOVEMENT WAS EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE... FAYETTEVILLE... SPRINGDALE... STILWELL... LOWELL... FARMINGTON... PRAIRIE GROVE... ELKINS... TONTITOWN... BETHEL HEIGHTS... WEST FORK... LINCOLN... CAVE SPRINGS... GREENLAND... HIGHFILL... WINSLOW... HINDSVILLE... ADAIR STATE PARK... HOBBS STATE PARK... WESLEY... CLIFTY... THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 39 AND 78. LAT...LON 3570 9407 3583 9465 3627 9431 3623 9367 TIME...MOT...LOC 1346Z 275DEG 26KT 3618 9428 3589 9453
Special weather statement, May 25, 9:19 AM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
919 AM CDT WED MAY 25 2016
ARZ002-010-011-019-020-251500-
WASHINGTON AR-CRAWFORD AR-MADISON AR-CARROLL AR-FRANKLIN AR-
919 AM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHERN FRANKLIN...
SOUTH CENTRAL CARROLL...NORTHEASTERN CRAWFORD AND SOUTHEASTERN
WASHINGTON COUNTIES UNTIL 1000 AM CDT...
AT 919 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF WESLEY TO 2 MILES NORTHWEST OF
BRENTWOOD TO 5 MILES NORTHWEST OF LEE CREEK. MOVEMENT WAS EAST AT 40
MPH.
WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
HUNTSVILLE... MOUNTAINBURG...
WINSLOW... CHESTER...
ST. PAUL... HINDSVILLE...
PETTIGREW... WESLEY...
AURORA... WITTER...
SAINT PAUL... KINGSTON...
LAKE FORT SMITH... FERN...
JAPTON... MARBLE...
BOSTON... WITHROW SPRINGS STATE PARK...
GOSHEN... GEORGETOWN...
THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 31 AND 39.
LAT...LON 3612 9344 3612 9348 3608 9348 3608 9346
3581 9362 3560 9403 3566 9432 3585 9404
3615 9394 3617 9341
TIME...MOT...LOC 1419Z 280DEG 33KT 3612 9400 3589 9414 3576 9439Local storm report, May 25, 1:55 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
155 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG VINITA 36.64N 95.15W
05/25/2016 CRAIG OK EMERGENCY MNGR
LARGE TREE LIMBS DOWN...INCLUDING ONE POWER POLE.
&&
RBDLocal storm report, May 25, 2:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
234 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TORNADO 5 NW BRISTOW 35.88N 96.45W
05/24/2016 F1 CREEK OK FIRE DEPT/RESCUE
NUMEROUS REPORTS OF TREE AND BUILDING DAMAGE ASSOCIATED
WITH A STRONG ROTATIONAL VELOCITY SIGNATURE ON RADAR.
VERY LIKELY A TORNADO. SOME INJURIES REPORTED. DAMAGE
REPORTS RECEIVED FROM NUMEROUS SOURCES...INCLUDING LOCAL
FIRE AND RESCUE...BROADCAST MEDIA...AND PUBLIC VIA SOCIAL
MEDIA. TIME ESTIMATED VIA RADAR. UPDATE 5/25/16 STORM
SURVEY TEAM HAS ASSIGNED AN EF1 RATING TO THIS TORNADO
WITH ESTIMATED MAX WINDS 100-110 MPH.
&&
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:26 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Okmulgee | 49 min |
| May 24, 7:58 PM CDT | Special Weather Statement | TSA | Cherokee, Muskogee | 47 min |
| May 24, 8:14 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 31 min |
| May 24, 8:26 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 49 min |
| May 24, 9:12 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 33 min |
| May 24, 10:12 PM CDT | Special Weather Statement | TSA | Okfuskee | 48 min |
| May 24, 10:31 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 44 min |
| May 24, 10:36 PM CDT | Special Weather Statement | TSA | Pawnee | 39 min |
| May 24, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 48 min |
| May 24, 11:13 PM CDT | Special Weather Statement | TSA | Okmulgee | 47 min |
| May 24, 11:15 PM CDT | Special Weather Statement | TSA | Osage | 45 min |
| May 24, 11:16 PM CDT | Special Weather Statement | TSA | Pawnee | 44 min |
| May 24, 11:30 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 45 min |
| May 24, 11:38 PM CDT | Flash Flood Warning | TSA | Creek | 4 hr |
| May 25, 12:13 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 47 min |
| May 25, 12:24 AM CDT | Special Weather Statement | TSA | Atoka | 36 min |
| May 25, 12:43 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Tulsa | 47 min |
| May 25, 12:45 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 45 min |
| May 25, 12:47 AM CDT | Flash Flood Warning | TSA | Okfuskee, Okmulgee, Tulsa | 4 hr |
| May 25, 1:25 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Wagoner | 50 min |
| May 25, 1:34 AM CDT | Tornado Warning | TSA | Muskogee, Okmulgee, Wagoner | 26 min |
| May 25, 1:45 AM CDT | River Flood Warning | TSA | Creek | 27 hr |
| May 25, 1:51 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Wagoner | 4 hr |
| May 25, 1:52 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 53 min |
| May 25, 2:14 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 46 min |
| May 25, 2:39 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 51 min |
| May 25, 2:50 AM CDT | Areal Flood Advisory | TSA | Cherokee, Delaware, Muskogee | 3 hr |
| May 25, 2:55 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Muskogee, Sequoyah | 65 min |
| May 25, 3:02 AM CDT | Flash Flood Warning | TSA | Pushmataha | 4 hr |
| May 25, 3:20 AM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 55 min |
| May 25, 3:24 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 51 min |
| May 25, 3:46 AM CDT | Special Weather Statement | TSA | LeFlore | 44 min |
| May 25, 3:49 AM CDT | Areal Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 36 hr |
| May 25, 4:31 AM CDT | Special Weather Statement | TSA | LeFlore | 44 min |
| May 25, 6:11 AM CDT | Special Weather Statement | TSA | Osage | 34 min |
| May 25, 6:22 AM CDT | Areal Flood Warning | TSA | Pushmataha | 36 hr |
| May 25, 6:45 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Nowata and 6 more | 3 hr |
| May 25, 7:46 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Wagoner | 3 hr |
| May 25, 8:01 AM CDT | Areal Flood Advisory | TSA | Cherokee, Creek, Tulsa, Wagoner | 3 hr |
| May 25, 8:23 AM CDT | River Flood Warning | TSA | Okmulgee | 4 days |
| May 25, 8:23 AM CDT | River Flood Warning | TSA | Pushmataha | 30 hr |
| May 25, 8:39 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, McIntosh, Muskogee, Okmulgee, Sequoyah and 2 more | 2 hr |
| May 25, 10:00 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Wagoner | 30 hr |
| May 25, 2:40 PM CDT | River Flood Warning | TSA | Rogers, Tulsa | 47 hr |
| May 25, 2:46 PM CDT | River Flood Advisory | TSA | Cherokee | 66 hr |
Nearby
River Flood Advisories in Oklahoma, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.